Use of cardiac troponin T levels as an indicator of doxorubicin-induced cardiotoxicity

Eugene H. Herman, Steven E. Lipshultz, Nader Rifai, Jun Zhang, Thomas Papoian, Zu Xi Yu, Kazuyo Takeda, Victor J. Ferrans

Research output: Contribution to journalArticle

118 Scopus citations

Abstract

The release of cardiac troponin T (cTnT) as a biomarker of doxorubicin- induced chronic cardiac injury was evaluated in the spontaneously hypertensive rat (SHR) model. Elevations in serum levels of cTnT and decreased immunohistochemical staining of heart sections for this protein were noted in SHRs treated with cumulative doses of doxorubicin (7 mg/kg) that induced only minimal histological alterations in myocytes. Concentrations of cTnT were fUrther elevated, coincident with reduced immunohistochemical staining, in SHRs given 10-12 mg/kg doxorubicin. Thus, monitoring serum levels of cTnT can detect doxorubicin-induced myocyte damage in SHR and may prove useful for the noninvasive evaluation of this toxicity in humans.

Original languageEnglish (US)
Pages (from-to)195-197
Number of pages3
JournalCancer Research
Volume58
Issue number2
StatePublished - Jan 15 1998
Externally publishedYes

ASJC Scopus subject areas

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Use of cardiac troponin T levels as an indicator of doxorubicin-induced cardiotoxicity'. Together they form a unique fingerprint.

  • Cite this

    Herman, E. H., Lipshultz, S. E., Rifai, N., Zhang, J., Papoian, T., Yu, Z. X., Takeda, K., & Ferrans, V. J. (1998). Use of cardiac troponin T levels as an indicator of doxorubicin-induced cardiotoxicity. Cancer Research, 58(2), 195-197.